Asthma Allergy Immunology

Asthma Allergy Immunology

2013, Vol 11, Num, 1     (Pages: 049-052)

Stevens-Johnson syndrome due to etodolac use: case report

Şükran KÖSE 1, Lütfiye KUZUCU 1, Gülgün AKKOÇLU 1,

1 SB Tepecik Eğitim ve Araştırma Hastanesi, İnfeksiyon Hastalıkları ve Klinik Mikrobiyoloji Kliniği, İzmir, Türkiye

Viewed: 533
 - 
Downloaded : 197

Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are rare but serious and fatal mucocutaneous diseases characterized by widespread epidermal necrosis. Drugs, infections, radiation, pregnancy, carcinomas, leukemias, many factors, such as collagen tissue diseases are known to play a role in their etiology. The most common triggers are anticonvulsant drugs and antibiotics. SJS and TEN are rarely seen with nonsteroidal anti-inflammatory drugs. In this article, a case of SJS-TEN due to etodolac use who has a history of hospitalization with similar complaints is discussed. A 60-year-old woman with fever, whole skin and facial rash with oral lesions has referred to emergency service. According to the history and clinical findings the patient was considered as SJS-TEN. The patient showed improvement in symptoms after corticosteroid and apropriate support therapy. SJS-TEN may occur in people taking nonsteroidal anti-inflammatory drugs. For this reason, skin rashes in a patient with a history of drug use should carefully be evaluated.

Keywords : Stevens-Johnson syndrome, toxic epidermal necrolysis, etodolac